This time it was time to try Abilify, a medicine which is usually used to treat schizophrenia and bipolar disorder, but which gave remarkable effects with a certain test-group of people with autism according my psychiatrist. It was given to me to treat anxiety and to get me a little bit more open towards communication with others. Walking on clouds …

All days I took it, I felt like I was walking on clouds. I was floating in the air, baby! :-)

The second day and up, it also felt to me that I was “distant” from my own body, how harsh that can sound. I always felt that I was a “second person” in my mind, instead of myself. It made me paranoia, uncomfortable, awkward, even more isolated and very frustrated.

after-abilify-autiboi
1 day after stopping Abilify, I was still in the clouds …

The ninth day with Abilify, I felt I was still in clouds, but it is not so much fun anymore as the first day. It was just strange. I’m less motivated to come between people and am estranged towards public. I’m getting very deep downfalls in moods, even deeper than I was before taking the medication, as if it was amplifying the ADHD entirely.

I’m not getting more social with it and the anxiety is knocking in my chest through my throat. I called my psychiatrist and he told me to better stop with it, instantly. I felt empty and even more depressed than I was before. My compensations were totally out of balance, it amplified all the side-effects and ticks of my autism and which I had learned to control over the last few years, that it made me be more assertive and aggressive in reaction, because I was so frustrated from all those side-effects.

This medicine was not my thing. That’s for sure. According some other reactions which I read through social networking, some people have had better experiences, some had similar experiences with Abilify and some even worse. I guess this medicine does not work for everyone with autism, unless you want to be high (in the clouds) – all day long ;-)

I had to take 2,5mg every time in the morning, it kept me tired during the entire day because of the cloudy feeling. I felt I was not “connected” to the planet anymore, but just floating around somewhere. When I stopped, I felt 1 day after that I was still walking on clouds, at the second day I started to feel “normal” again …

I am happy I completely stopped this medicine.

This entry was collected through my diary entries @ Facebook and my private diary.

 

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s